Alert archive / California / Wind Advisories in 2008
Wind Advisory 5, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 27, 2008, 1:45 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2008, 1:45 PM PST (21:45 UTC)
- Expired
- Jan 28, 2008, 12:00 AM PST
- In force
- 10 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 272145 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 145 PM PST SUN JAN 27 2008 ...STRONG AND GUSTY WINDS EXPECTED OVER THE NORTHERN AND CENTRAL SACRAMENTO THROUGH THIS EVENING... .STRONG AND GUSTY SOUTH WINDS WILL OCCUR OVER THE NORTHERN AND CENTRAL SACRAMENTO VALLEY THROUGH THIS EVENING AS AS A COLD FRONT MOVES OVER THE AREA. BEHIND THE FRONT...BREEZY SOUTHWEST WINDS WILL OCCUR FOR SEVERAL HOURS. THE WINDS SHOULD DECREASE AFTER MIDNIGHT. SUSTAINED WINDS AROUND 25 MPH WITH LOCAL GUSTS AROUND 40 MPH ARE EXPECTED THROUGH THIS EVENING. CAZ015-016-280800- /O.NEW.KSTO.WI.Y.0005.080127T2145Z-080128T0800Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- 145 PM PST SUN JAN 27 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. SUSTAINED SOUTH WINDS AROUND 25 MPH WITH LOCAL GUSTS FROM 35 TO 40 MPH WILL OCCUR OVER THE NORTHERN AND CENTRAL SACRAMENTO VALLEY THROUGH THIS EVENING. WINDS HAVE INCREASED TO 20 TO 25 MPH WITH GUSTS 25 TO 35 MPH AT REDDING AND RED BLUFF. THE WINDS ARE EXPECTED TO SPREAD SOUTHWARD INTO THE CENTRAL SACRAMENTO VALLEY INCLUDING CHICO...OROVILLE...AND MARYSVILLE LATER THIS AFTERNOON OR THIS EVENING. WINDS ARE EXPECTED TO DECREASE AFTER MIDNIGHT. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JHM
2 follow-up statements
000 WWUS76 KSTO 272301 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 301 PM PST SUN JAN 27 2008 ...STRONG AND GUSTY WINDS EXPECTED OVER THE INTERIOR VALLEY AND DELTA AREA THROUGH THIS EVENING... .STRONG AND GUSTY SOUTH WINDS WILL OCCUR OVER THE INTRERIOR VALLEY AN DELTA THROUGH THIS EVENING AS AS A COLD FRONT MOVES OVER THE AREA. BEHIND THE FRONT...BREEZY SOUTHWEST WINDS WILL OCCUR FOR SEVERAL HOURS. THE WINDS SHOULD DECREASE AFTER MIDNIGHT. SUSTAINED WINDS AROUND 25 MPH WITH LOCAL GUSTS AROUND 40 MPH ARE EXPECTED THROUGH THIS EVENING. CAZ017>019-280800- /O.EXA.KSTO.WI.Y.0005.000000T0000Z-080128T0800Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- 301 PM PST SUN JAN 27 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE SOUTHERN SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY AND DELTA...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. SUSTAINED SOUTH WINDS AROUND 25 MPH WITH LOCAL GUSTS FROM 35 TO 40 MPH WILL OCCUR OVER THE INTERIOR VALLEY THROUGH THIS EVENING. WINDS HAVE INCREASED TO 20 TO 25 MPH WITH GUSTS 25 TO 35 MPH OVER THE NORTHERN SACRAMENTO VALLEY AND ARE EXPECTED TO SPREAD SOUTHWARD INTO THE SOUTHERN SACRAMENTO VALLEY...INCLUDING SACRAMENTO...BY EARLY EVENING. THESE STRONGER WINDS ARE LIKELY TO DEVELOP OVER THE NORTHERN SAN JOAQUIN VALLEY AND DELTA LATER THIS EVENING...INCLUDING THE CITIES OF STOCKTON AND FAIRFIELD. WINDS ARE EXPECTED TO DECREASE AFTER MIDNIGHT. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ015-016-280800- /O.CON.KSTO.WI.Y.0005.000000T0000Z-080128T0800Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- 301 PM PST SUN JAN 27 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. SUSTAINED SOUTH WINDS AROUND 25 MPH WITH LOCAL GUSTS FROM 35 TO 40 MPH WILL OCCUR OVER THE NORTHERN AND CENTRAL SACRAMENTO VALLEY THROUGH THIS EVENING. WINDS HAVE INCREASED TO 20 TO 25 MPH WITH GUSTS 25 TO 35 MPH AT REDDING AND RED BLUFF. THE WINDS ARE EXPECTED TO SPREAD SOUTHWARD INTO THE CENTRAL SACRAMENTO VALLEY INCLUDING CHICO...OROVILLE... AND MARYSVILLE LATER THIS AFTERNOON OR THIS EVENING. WINDS ARE EXPECTED TO DECREASE AFTER MIDNIGHT. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JHM
000 WWUS76 KSTO 280756 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1155 PM PST SUN JAN 27 2008 CAZ015>019-280900- /O.EXP.KSTO.WI.Y.0005.000000T0000Z-080128T0800Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- 1155 PM PST SUN JAN 27 2008 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... THE WIND ADVISORY FOR THE SACRAMENTO VALLEY...DELTA AND NORTHERN SAN JOAQUIN VALLEY WILL EXPIRE AT MIDNIGHT PST TONIGHT. WINDS WILL CONTINUE TO SUBSIDE ACROSS THE CENTRAL VALLEY LATE THIS EVENING FOLLOWING THE PASSAGE OF A STRONG COLD FRONT EARLIER THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 27, 10:00 AM PST, 3 hours 45 minutes earlier.
Area forecast discussion, Jan 27, 10:00 AM PST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 1000 AM PST SUN JAN 27 2008 .DISCUSSION... WATER VAPOR IMAGERY INDICATES UPPER LOW OFF THE CA COAST HAS OPENED UP WITH SHORT WAVE OR VORT MAX NEARING THE CENTRAL CA COAST JUST S OF MRY. THIS FEATURE IS ASSOCIATED WITH SEVERAL C-G LIGHTNING STRIKES OFFSHORE. APPEARS THIS SYSTEM WILL SHUNTED JUST TO THE S OF OUR FORECAST AREA...OR ACROSS THE SAN JOAQUIN VLY DUE TO THE MUCH COLDER SHORT WAVE FROM THE GOA DIGGING TOWARDS THE N COAST TODAY. MODEL CAPE AND LI FIELDS SUGGEST THERE IS A POTENTIAL FOR THUNDERSTORMS OVER THE SRN PORTION OF OUR FORECAST AREA AS THIS WAVE MOVES INLAND THIS AFTERNOON AND EARLY EVENING. CLOUD TOPS ARE BEGINNING TO ENHANCE AGAIN OVER OUR FORECAST AREA NE OF THE OPEN WAVE AND IN THE ZONE OF UPPER LEVEL DIVERGENCE/DIFFLUENCE...AND EXPECT PCPN TO INCREASE IN INTENSITY ONCE AGAIN THIS AFTN... ESPECIALLY OVER THE SIERNEV. THIS IS A MILD SYSTEM WITH SNOW LEVELS GENERALLY ABOVE 4000-5000 FEET OVER NORCAL. HOWEVER...SNOW LEVELS WILL BE LOWERING TONIGHT. THE WAVE COMING DOWN FROM THE N...AND THE CIRCULATION FROM THE OPENING OF THE CLOSED LOW OFF THE COAST HAS RESULTED IN A DEFORMATION ZONE WHICH IS STRETCHING THE DEEPER MOISTURE ASSOCIATED WITH THE SURFACE COLD FRONTAL BOUNDARY ALONG THE N COAST. AS THE COLDER AND UNSTABLE AIR FROM THE NRN SHORT WAVE INTERACTS WITH THE WARM AND MOIST AIR ALONG THE BOUNDARY...EXPECT A BAND OF MODERATE TO HEAVY PCPN TO MOVE INTO THE COASTAL AND SHASTA CO MTNS LATER THIS AFTERNOON AND EVENING. SNOW LEVELS WILL ALSO LOWER OVERNIGHT AS THE COLDER AIR SPREADS OVER NORCAL AFTER FROPA. 700 MBS TEMPS FORECAST TO DROP TO MINUS 16 TO MINUS 18 DEG C OVER NORCAL BY 12Z MON SUGGESTS SNOW LEVELS WILL BE DOWN TO 1000 FEET AT TIMES...POSSIBLY LOWER FAR NRN ZONES. QPFS EXPECTED TO DECREASE LATER TONIGHT AS MOISTURE BECOMES SHALLOW AND UPWARD VERTICAL MOTION DECREASES OVER THE COASTAL AND NRN MTNS. OVER THE SIERRA NEVADA...AN INCREASE IN PCPN IS EXPECTED THIS AFTN THROUGH THIS EVENING AS UPWARD MOTION INCREASES FROM THE OPEN WAVE THIS AFTN AND LATER FROM THE COLD FRONT AND NRN SHORT WAVE DROPPING SEWD OVER THE AREA TONIGHT. OROGRAPHICS ALSO BECOME MORE FAVORABLE FOR THE SIERNEV AFT 00Z MON AS WINDS VEER TO THE SW AND INCREASE 50-70 KTS IN THE MID LEVELS MAINLY WITH THE COLDER TROF TONIGHT. LINGERING MOISTURE AND INSTABILITY ALONG WITH UPSLOPE FLOW FORECAST TO KEEP PCPN GOING IN THE SIERNEV THRU ABOUT MIDDAY MON. JHM && .AVIATION... THE UPPER LEVEL LOW OFF THE CENTRAL CALIFORNIA COAST IS STARTING TO OPEN INTO A WAVE...AND WILL MOVE INLAND LATER TODAY AND TONIGHT AS ANOTHER VERY COLD TROUGH DIGS FROM THE NORTH ACROSS NORTHERN CALIFORNIA TONIGHT. AS A RESULT...SCATTERED SHOWERS WILL CONTINUE ACROSS THE REGION TODAY...AND INCREASE ACROSS THE REGION LATER THIS AFTERNOON AND EVENING. PREDOMINATELY MVFR CONDITIONS EXPECTED ACROSS THE CENTRAL VALLEY...WITH IFR AND AREAS OF LIFR CONDITIONS DOMINATING THE NORTHERN SACRAMENTO VALLEY AND SURROUNDING FOOTHILLS. IN THE MOUNTAINS...LIFR CONDITIONS WILL BE PREDOMINANT...WITH SNOW LEVELS RANGING BETWEEN 4000 FEET UP NORTH AND 5000 FEET OVER THE SIERRA. HOWEVER...SNOW LEVELS WILL DROP SIGNIFICANTLY TONIGHT...AS THE COLD FRONT MOVES THROUGH THE REGION...AND WILL BE AROUND 1000 FEET IN THE NORTHERN MOUNTAINS AND BETWEEN 1500 AND 2000 FEET FURTHER SOUTH. GUSTY WINDS WILL ALSO ACCOMPANY THIS SYSTEM...WITH SOUTH TO SOUTHEASTERLY WIND GUSTS UP TO 30 KNOTS IN THE VALLEY AND SOUTHERLY WIND GUSTS UP TO 40 KNOTS IN THE MOUNTAINS. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 4 AM PST MONDAY FOR WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON FOR MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY. WINTER STORM WARNING UNTIL MIDNIGHT PST TONIGHT FOR BURNEY BASIN/ EASTERN SHASTA COUNTY-SHASTA LAKE AREA/NORTHERN SHASTA COUNTY. &&
Hazardous weather outlook, Jan 27, 5:25 AM PST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 525 AM PST SUN JAN 27 2008 CAZ013>019-063-064-066>069-281500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 525 AM PST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A STORM SYSTEM WILL CONTINUE TO BRING PERIODS OF HEAVY SNOW ALONG WITH LOCALLY GUSTY WINDS TO THE HIGHER TERRAIN OF NORTHERN CALIFORNIA TODAY AND TONIGHT. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY ADDITIONAL PRECIPITATION WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY...AND THEN AGAIN LATER IN THE WEEK...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 4:24 PM PST | Winter Storm Warning | STO | 36 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.